Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

What is the cause of jerks after reduction in medicine dosage for myoclonic epilepsy ?

Hello Sir, My friend is 23 yr old female, She is suffering from Myoclonic Epilepsy from last 6-7 years, She was taking Valparin Crono 300, from last 2 months Doc has changed medicine to Valparin Crono 200 (twice a day for 1 month and then once daily). But after changing this she has started getting some jerks recently. Currently she is taking treatment from Manipal Hospital. She is in bangalore now. Can you suggest any good doctor/hospital in bangalore or should she continue taking treatment from Manipal. Also she will be getting married in 2 months. Will it affect her and will there be any complications in having childrens? Thank you in advance for your valuable suggestion. Thanks, VKS
Asked On : Sun, 1 Apr 2012
Answers:  1 Views:  133
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
The recurrence of seizures on reducing the dose of medication shows she will have to continue medication at the previous levels.It is well known that in some seizure syndromes like Juvenile Myoclonic Epilepsy the chance of recurrence of seizures is high on tapering medications.

Since she is getting married and is likely to get is necessary to discuss the medication with the treating doctor.Sodium Valproate or Valparin chrono should be avoided if seizures can be controlled with other antiepileptic drugs. But it is also important to remember that the drug which most effectively controls the seizures should be used.

Leveteracetam may be a reasonable choice if Sodium valproate is planned to be tapered.The change of medication should be made ideally before pregnancy is planned.

Your doctor will also advice you about the need for Folic acid supplementation to prevent Neural tube defects in the fetus.Hope everything goes fine!
Answered: Mon, 2 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor